Texas, 2007

Flood in Texas, June 1 to 5, 2007

June 1 to 5, 2007 · NWS AMA · 1 event in 1 county or zone

Several days of heavy rain from thunderstorms around the end of May resulted in continued flooding across southern Ochiltree County. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Several days of heavy rain from thunderstorms around the end of May resulted in continued flooding across southern Ochiltree County. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 31, 11:41 PM CST, 19 minutes earlier.

Area forecast discussion, May 31, 11:41 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1241 AM CDT FRI JUN 1 2007

.AVIATION...
STORM ACTIVITY IS BEGINNING DECREASE ACROSS THE PANHANDLES. CAN NOT
RULE OUT AN ISOLATED STORM STILL FORMING THIS MORNING...BUT THINKING
THE TAF SITES WILL REMAIN PRECIP FREE. LOW LEVEL MOISTURE WILL ALLOW
FOR SCATTERED MVFR CIGS THIS MORNING...THEN BEGIN TO LIFT BY 16Z.
WINDS WILL GENERALLY REMAIN OUT OF THE SOUTH...THEN A WEAK COLD FRONT
WILL ENTER INTO THE OKLAHOMA PANHANDLES AROUND 15Z OR SO BRINGING
NORTHERLY WINDS. ANOTHER CHANCE FOR CONVECTION TOMORROW AS MOIST
UNSTABLE AIR WILL REMAIN IN PLACE WITH SHORT WAVE ENERGY IN THE UPPER
ATMOSPHERE MOVING INTO THE AREA. WENT WITH CB REMARKS FOR NOW IN THE
AFTERNOON HOURS.

JJB

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT THU MAY 31 2007/

DISCUSSION...
18Z RAOB FROM AMA SHOWS DEEPENING OF MOISTURE...ELEVATION OF CAPPING
INVERSION...TOPPED BY STEEP LAPSE RATES.  TSTMS DEVELOPING AT THIS
TIME NEAR NWRN CORNER OF FCST AREA...WHERE MID-LVL INSTBY IS
INCREASING NEAR LOW-LVL CONVERGENCE ZONE.  HAVE INCREASED POPS
SLIGHTLY TNGT...STILL CALLING FOR SCATTERED TO NUMEROUS TSTMS...
WITH SEVERE TSTMS POSSIBLE.  DEEP...RICH MSTR ALSO RESIDING S OF TX
PNHDL IS POISED TO MOVE NWD...WITH OLD FRONTAL BNDRY ALSO PROVIDING
A FOCUS FOR CONVERGENCE AND ENHANCED SHEAR.  ON FRI AND FRI NGT...
HAVE REORIENTED POPS...WITH HIGHEST POPS IN SRN ZONES...AS NEW COLD
FRONT EXPECTED TO LIE ACROSS THIS AREA DURING AFTERNOON AND EVE.
HAVE KEPT LOW POPS SAT THRU SUN NGT...AS NW FLOW PERSISTS WITH
UNSTABLE AIRMASS REMAINING OVERHEAD.  BY EARLY NEXT WEEK...FLOW
BECOMES MORE ZONAL...WITH DRIER SWLY LOW-LVL WINDS...WARMER
CONDITIONS...AND LESS LIKELIHOOD OF TSTMS.

COCKRELL

AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/15
Hazardous weather outlook, May 31, 8:49 PM CST, 3 hours 11 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
949 PM CDT THU MAY 31 2007

OKZ001>003-TXZ001>020-011100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
949 PM CDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM FRIDAY
MORNING FOR THE EASTERN OKLAHOMA PANHANDLE AND THE EASTERN HALF
OF THE TEXAS PANHANDLE...

SEVERE THUNDERSTORMS ARE ANTICIPATED THE REST OF TONIGHT IN THE WATCH
AREA. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE
PRIMARY SEVERE WEATHER THREATS. IN ADDITION...NON SEVERE
THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE WESTERN AND CENTRAL
OKLAHOMA PANHANDLE...AS WELL AS THE WESTERN HALF OF THE TEXAS
PANHANDLE THE REMAINDER OF TONIGHT.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH SUNDAY NIGHT...AND THEN AGAIN MONDAY NIGHT. SOME
STORMS MAY BECOME SEVERE FRIDAY AND AGAIN ON SATURDAY DURING THE
AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS BEING LARGE HAIL
AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL
CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN
OKLAHOMA PANHANDLE AND THE EASTERN HALF OF THE TEXAS PANHANDLE
SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION TONIGHT.

ANDRADE

In the hours before

Local storm report, May 31, 10:55 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1155 PM CDT THU MAY 31 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             MORSE                   36.06N 101.47W
05/31/2007  E1.50 INCH       HANSFORD           TX   TRAINED SPOTTER

            PING PONG SIZE HAIL

&&

RN
Local storm report, May 31, 10:57 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1157 PM CDT THU MAY 31 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             2 S MORSE               36.03N 101.47W
05/31/2007  E1.50 INCH       HUTCHINSON         TX   TRAINED SPOTTER

            PING PONG SIZE HAIL

&&

RN
Special weather statement, May 31, 11:02 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1202 AM CDT FRI JUN 1 2007

TXZ005-010530-
LIPSCOMB TX-
1202 AM CDT FRI JUN 1 2007

...STRONG THUNDERSTORM IN LIPSCOMB COUNTY...

AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LIPSCOMB MOVING EAST NORTHEAST AT 35 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Local storm report, May 31, 11:11 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1211 AM CDT FRI JUN 01 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1139 AM     HAIL             6 E WOLF CREEK PARK     36.21N 100.54W
05/31/2007  M1.50 INCH       LIPSCOMB           TX   TRAINED SPOTTER

            SPOTTER LIVES ON THE OCHILTREE AND LIPSCOMB COUNTY
            LINE...HE REPORTED MOSTLY PEA TO DIME SIZE HAIL WITH THE
            LARGEST STONE MEASURED AT 1.5 INCHES. NOTED THE LARGE
            HAIL LASTED ABOUT 1 MINUTE.

&&

JJB
Local storm report, May 31, 11:12 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1212 AM CDT FRI JUN 01 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1139 PM     HAIL             6 E WOLF CREEK PARK     36.21N 100.54W
05/31/2007  M1.50 INCH       LIPSCOMB           TX   TRAINED SPOTTER

            SPOTTER LIVES ON THE OCHILTREE AND LIPSCOMB COUNTY
            LINE...HE REPORTED MOSTLY PEA TO DIME SIZE HAIL WITH THE
            LARGEST STONE MEASURED AT 1.5 INCHES. NOTED THE LARGE
            HAIL LASTED ABOUT 1 MINUTE.

&&

CORRECTED EVENT TIME

JJB
Local storm report, May 31, 11:43 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1243 AM CDT FRI JUN 01 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             7 NW GUYMON             36.76N 101.57W
05/31/2007  M2.75 INCH       TEXAS              OK   NWS EMPLOYEE

            BASEBALL SIZE HAIL OBSERVED 7 MILES WEST OF HIGHWAY 136
            ON HIGHWAY 64

&&

RN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Ochiltree

When
June 1, 12:00 AM CST to June 5, 1:00 PM CST
Where
Ochiltree County, 5 mi S of Waka to 18 mi S of Perryton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.208, -101.050

Ochiltree County Sheriff's Office reported flooding across southern Ochiltree County for several days due to recent heavy rainfall. U.S. Highway 70 south of Perryton remained closed along with County Roads 11 and W due to flooding. No damage or injuries were reported.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44694.